Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is hip replacement surgery possible while on Warfarin?

Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4463 Questions

default
Posted on Tue, 7 Mar 2017 in Bones, Muscles and Joints
Question: Ive seen seen an orthopaedic surgeon this morning and he agrees o need hip replacement. He is hoing to have to consult with my haematologist because i take warfarin after PEs 19 months ago. Im sure other warfarin patients have surgery, and i inderstand the risk, but he did mention using a blood folter a safeguard. What does this procedure emtail ease? Is it external to the body rather than invasive? Many thanks.
doctor
Answered by Dr. Naveen Kumar Sharma 1 hour later
Brief Answer:
It is invasive methods

Detailed Answer:
Hello,
I have studied your case. Filters are invasive and used as the alternative to Warfarin in patients to prevent pulmonary embolism. As you already have an attack of PE in past, so you can have a recurrence. For doing the hip replacement, doctors need to stop warfarin and that can increase chances of Pulmonary embolism. If you are not willing of the filter then another method is LMWH. In this heparin injection is given rather than Warfarin. So you can discuss this option with your doctor.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar Sharma 8 minutes later
Many thanks for your advice. I do remember him mentioning another course of action, but my bad hearing and his strong Irish accent prevented me from understanding it all. Many thanks .
doctor
Answered by Dr. Naveen Kumar Sharma 0 minute later
Brief Answer:
I would suggest you to choose heparin.

Detailed Answer:
Hello,
I would suggest you to choose Heparin. You can start warfarin after coming home.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar Sharma 7 minutes later
Thanks, that does sound the better pption. When ifirst suffered PEs i was immediately given herparin, followed by warfarin. I eas only supposed to have warfarin for six months, but them it was thought best to prolong it. Many thanks .
doctor
Answered by Dr. Naveen Kumar Sharma 1 hour later
Brief Answer:
Wish you a fast recovery

Detailed Answer:
Hello,
I wish you a fast recovery.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar Sharma 5 minutes later
Many thanks for quick response
doctor
Answered by Dr. Naveen Kumar Sharma 9 hours later
Brief Answer:
Please write a review

Detailed Answer:
Hello,
Please write a review.
thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar Sharma 9 hours later
Thankyou for your swift and kind advice. This has given me the confidence to go ahead with hip surgery
doctor
Answered by Dr. Naveen Kumar Sharma 16 hours later
Brief Answer:
Wish you a fast recovery

Detailed Answer:
Hello,
I wish you a fast recovery.
Thanks
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Naveen Kumar Sharma 1 hour later
Many thanks!
doctor
Answered by Dr. Naveen Kumar Sharma 35 hours later
Brief Answer:
Thanks

Detailed Answer:
Thanks, Please write a review.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures

Recent questions on  Hip replacement

doctor1 MD

Hi, I am 26 years old and had a total hip replacement 4 months ago. Recently I have been having twitches in my hip area that usually occur at night. I have never had these twitches before and when they happen it is almost frightening. Could this be related to be hip replacement?

doctor1 MD

Hi, I ve been victimized by ankylosing spondylitis for thirty-five years. Sixteen years ago this upcoming August a resection osteotomy and fusion in the t-11, t-12 (andersen lesion) was performed on me by a prominent spinal specialist at Buffalo General hospital. Recently I was diagnosed with drop foot by my rheumatologist, after complaining of progressive numbness in my right leg (I ve also had hip replacements). My rheumatologist believes the numbness generates from my spine (I ve been dealing with a dull, constant ache on my lower right side for some time). My problem: the surgeon in Buffalo no longer accepts medicare patients, and I can t afford to pay out of pocket. Therefore, I need to find a new surgeon in the upstate New York region (not far from the Elmira/Corning area where I live). Equally frustrating is my inability to get a good radiology reading of what s going on since the hardware in my spine (rods and pedicle screws from s-1 to t-6) generates a lot of scattering. Not sure why but every time I go to my local hospital for a ct-scan I m told it is too hard to determine a reading of the area in question due to the scattering. I attribute to lousy, dated equipment, since I usually get a good read on x-rays in Buffalo. I wrote my rheumatologist last week, but, as in the past, he s overwhelmed and doesn t get back to me. If you have any suggestions I would appreciate your advice. Thank you,

doctor1 MD

what is the longest period for taking tramadol to be safe? I have been taking for at least for 7 years. Hip replacement in need of another. Do not like taking these medications at all but need something. No high blood pressure or diabetic. Active in gym. Do not like meloxicam or any other to be h onest. Will have surgery soon as circumstance permits.

doctor1 MD

I recently had hip replacement surgery. It has been two weeks and the stiches are suppose to com out, but instead of going back to the surgeon I have a previous appointment with my family docter next week and I thought I would have it done then. That means the stitches will have been left in for 21 days. Is that OK..

doctor1 MD

my husband has serious leg pain. It's down the front of his legs when he coughs, and along the side of the thigh much of the day. He had a hip replaced and never has been free of pain when walking. He rides the stationary bike daily, but won't do...

doctor1 MD

My 85 year old father underwent a minimally invasive posterior lateral hip replacement 15 days ago and has done well . Last night he was up 4 times urinating and found it difficult a few times makiing it to toilet without wetting pants. He does...

doctor1 MD

My wife suffered a severe broken hip 12 months ago and has a plate inserted. The plate has now moved and surgery is planned to remove the plate. The medical team thought there was insufficient bone strength for my wife to weight bear, so she has...